MAUDE Adverse Event Report: COOK IRELAND LTD SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE; FER LIGATOR, HEMORRHOIDAL

COOK IRELAND LTD SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE; FER LIGATOR, HEMORRHOIDAL
Model Number G34063
Medical Device Problem Codes Unintended Movement (3026); Activation Failure (3270)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When the band was deployed it is meant to shrink down in size but this did not happen.No other details provided.
 
Event or Problem Description
This is a follow up report.On the 10 dec 2020 the cc form was received and the following additional information was added to the description of event.The investigation is still on going."as per cc form": mr (b)(6) was completing a proctoscopy on a patient for haemorroids.He went to apply the haemorrhoid band with the ligator and the first did not work.He went on to use 2 more and they also would not work.When the band was deployed it is meant to shrink down in size but this did not happen.I have kept the box in which the ligators came.The ligators themselves have being disposed of secondary to infection control.When the band was deployed it is meant to shrink down in size but this did not happen.
 
Additional Manufacturer Narrative
 
Event or Problem Description
This is a final report.The investigation was completed on 13-apr-21.Results and conclusions are outlined in section of this report.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned therefore a document-based review will be performed.Document review including ifu review: prior to distribution hmbl-4-tri devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for hmbl-4-tri of lot number c1716303 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1716303.As per the instructions for use, ifu0030-7, users are advised of the following: "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to joints, cracks or breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ the ifu states that ¿ maintain suction of haemorrhoid by keeping suction port covered.Deploy band by slowly rotating suction spool downwards until tension is released.¿ ¿uncover suction port of ligator to relieve suction on haemorrhoid.This will allow ligated haemorrhoid to be released from tip of device.¿ there is not sufficient evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the users technique during the procedure.Summary: complaint is confirmed based on customer testimony.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.

Brand Name
SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE
Common Device Name
FER LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10945451
Report Number3001845648-2020-00915
Device Sequence Number3419364
Product Code FER
UDI-Device Identifier00827002340633
UDI-Public(01)00827002340633(17)210311(10)C1716303
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K060623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2021
Device Model NumberG34063
Device Catalogue NumberHMBL-4-TRI
Device Lot NumberC1716303
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/04/2020
Event Location Hospital
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer11/06/2020
11/06/2020
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date12/22/2020
05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1